I knocked myself out last night. I had to. For the past week-ish, I’ve been waking every hour from vivid dreams – basically, I think I’m waking at the end of every dream cycle I have, and never making it into deep sleep. The dreams are about many things – COVID-19, my dad, Jasmine, things related to traumas I’ve experienced over the span of nearly 50 years. Not all of the dreams are nightmares, per se – at least not by MY definition of a nightmare – but they are all colored with dark, somber overtones. When I wake, I feel unsettled, uneasy, disturbed, sad, and sometimes despairing.
I am, friends, exhausted. Psychically, emotionally, physically exhausted.
So last night I decided to double my normal dose of traz. I’ve done it before on a few occasions and it usually does the trick. So I took that dose at about 10. I got sleepy about a half hour later and went to bed… where I laid for about two hours until I finally got up and watched a few episodes of Locke & Key on Netflix. At 3, I was still not tired so I took another dose of traz (triple dose at this point, for those counting*) and finally fell asleep. I woke up at 1 PM today.
I don’t like to take that much medication. I can only fill that prescription once a month and if I take more than is prescribed, that means there will be a night where I don’t have any at all. But I really needed this night of sleep. I don’t feel fully rested at waking, most likely because I’m still working at a sleep deficit. But I don’t feel as tired as I have for the last week, so that’s good. Still exhausted, but less so.
My dream life has always been very vivid and active. I have excellent recall of most of my dreams, and nearly all of my best writing has originated in a dream. My brain does a lot of good work when I sleep. But as with most things, there needs to be a balance. In sleep, that means a balance between my dreaming and my deep rest states. I hope that things reach equilibrium soon.
*Please don’t fret about this dose. It’s difficult to overdose on this medication, especially when it’s taken by itself. I was nowhere near the dose that’s considered toxic.